| Catalog Number |
RBY4C0305-A |
| Medical Device Problem Codes |
Kinked (1339); Physical Resistance (2578); Device Handling Problem (3265)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
08/12/2016
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2016-01298.The hospital disposed of the device.
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils.During the procedure, while advancing two ruby coils through a lantern delivery microcatheter (lantern), two assisting residents encountered resistance and decided to apply extra force to push the coils forward rather than retracting and repositioning the lantern.Consequently, both ruby coil pusher assemblies were inadvertently kinked by the two assisting residents.Therefore, both ruby coils were removed and the procedure was completed using additional ruby coils and the same lantern.It should be noted that the lantern was flushed before each coil insertion and that a rotating hemostasis valve (rhv) was used throughout the procedure.There was no report of an adverse effect to the patient.